Every toher day I get a film over my eyes. It feals like a thick film but is not cloudy at all, just makes me see double. I have been to an eye doctor and told him about it during my eye exam and he didn't say much about it. If I rub my eyes, open and close, blink, nothing helps, it jus eventually goes away after a few hours, but sometimes I have to wait until the next day before it goes away. My eyes do not get teary to the point that the liquid leaks out of my eye it just covers my eyes and stays there. Please help this is very annoying. I am 24 years old and have noticed this for a few years now.
Yes, it is normal to get film over the eye even after cataract surgery. I had my surgery done a couple of years ago and my right eye now has more of a film over it. Every so many years you may have to go in for lasering of your eyes to remove the film but that is only more like a 20 minute thing, you just have to sit very still while he does it. When the laser is on the light will get super bright in your eye, but....that is normal, just keep sitting very still and it will be over in no time at all. My gf who had the same surgery told me she had to have her eye lasered I think 3 times because of film that formed over it. I know....it is annoying.
Just so everyone knows with the type IOL now in use the likelihood of needing a cloudy posterior capsule lasered are about 25-30%. If needed the likelihood of needing a second laser are almost zero. I do several hundred of yag capsulotomies each year and it has been over 15 years since I had to do a second time.
Dr. Hagan, do you see patients with the beginnings of PCO in as little as 5 months after the IOL implants? Does the PCO start out with a mild diminishing of acuity, loss of detail, and general fuzz, and progress from there?
Yes, in fact some patients have cloudy capsules noted at the time of surgery and need Yag caps within several weeks of the surgery, not common but can happen. The symptoms are like "the cataract coming back" blurred vision, glare, ghost images, etc. Yes can occur either, neither or both
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.